Alert archive / Texas / Flash Flood Warnings in 2014
Flash Flood Warning 18, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this flash flood warning at Oct 20, 2014, 11:50 AM CDT for Nueces County, Texas. It was in force for 115 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 20, 2014, 11:50 AM CDT (16:50 UTC)
- Expired
- Oct 20, 2014, 1:45 PM CDT
- In force
- 115 min
- Issued by
- NWS Corpus Christi, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Nueces County, TX
The radar
The Corpus Christi radar (KCRP), 33 km from the middle of the area, began a volume at 16:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 4.8 hours before the alert went out and 15 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 752 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 718 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 56 m²/s²
- 0-3 km storm-relative helicity
- 110 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.5
The text
As transmitted, in the capitals the NWS used until 2016.
883
WGUS54 KCRP 201650
FFWCRP
TXC355-201845-
/O.NEW.KCRP.FF.W.0018.141020T1650Z-141020T1845Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1150 AM CDT MON OCT 20 2014
THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHEASTERN NUECES COUNTY IN SOUTH CENTRAL TEXAS...
* UNTIL 145 PM CDT
* AT 1146 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA.
DOPPLER RADAR ESTIMATED 2 TO 3 INCHES OF RAINFALL HAVE FALLEN
ACROSS PORTIONS OF THE WARNED AREA. AN ADDITIONAL 1 TO 2 INCHES
ARE POSSIBLE.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLOODING TO OCCUR.
SOME CITIES AND TOWNS THAT WILL EXPERIENCE FLOODING INCLUDE...PORT
ARANSAS...MUSTANG ISLAND STATE PARK...PADRE BALLI PARK AND PADRE
ISLES COUNTRY CLUB.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
&&
LAT...LON 2756 9730 2758 9728 2770 9723 2772 9718
2777 9718 2779 9713 2781 9713 2781 9716
2786 9713 2783 9704 2769 9715 2756 9722
2757 9725 2755 9727
$$
TE1 follow-up statement
947
WGUS74 KCRP 201800
FFSCRP
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
100 PM CDT MON OCT 20 2014
TXC355-201845-
/O.CON.KCRP.FF.W.0018.000000T0000Z-141020T1845Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NUECES-
INCLUDING THE CITY OF PORT ARANSAS
100 PM CDT MON OCT 20 2014
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 145 PM CDT FOR
SOUTHEASTERN NUECES COUNTY...
AT 1253 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THE INITIAL BAND OF HEAVY RAIN HAS MOVED AWAY FROM NORTHERN PADRE
ISLAND AND MUSTANG ISLAND...HOWEVER ANOTHER BAND OF HEAVY RAIN IS
LOCATED JUST EAST OF THE ISLAND AND IS MOVING WEST. DOPPLER RADAR
ESTIMATED AN ADDITIONAL 1 TO 2 INCHES ARE POSSIBLE WITH THIS SECOND
BAND OF RAIN.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MUSTANG
ISLAND STATE PARK...PADRE BALLI PARK AND PADRE ISLES COUNTRY CLUB.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
&&
LAT...LON 2756 9730 2758 9728 2770 9723 2772 9718
2777 9718 2779 9713 2781 9713 2781 9716
2786 9713 2783 9704 2769 9715 2756 9722
2757 9725 2755 9727
$$
TEWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this flash flood warning went out at Oct 20, 8:55 AM CDT, 2 hours 55 minutes earlier.
Area forecast discussion, Oct 20, 8:55 AM CDT, 2 hours 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 855 AM CDT MON OCT 20 2014 .DISCUSSION...ISOLATED SHRA'S CURRENTLY MOVG ONSHORE FROM NEAR BAFFIN BAY TO JUST NORTH OF ROCKPORT THIS MORNING. THIS TREND IS EXPECTED TO CONTINUE THROUGH THE LATE MORNING WITH LAPS ANALYSIS SHOWING THE BETTER CAPE AND LEAST CIN VALUES ALONG THE COAST SOUTHWARD TO BRO'S AREA. THE INSTABILITY IS PROGD TO INCREASE FARTHER W THRU THE AFTERNOON. HAVE INCREASED POPS BY A CATEGORY FOR REFUGIO...ARANSAS AND CALHOUN COUNTIES. UPDATES WILL BE OUT SHORTLY. && .PREV DISCUSSION... /ISSUED 634 AM CDT MON OCT 20 2014/ DISCUSSION...UPDATE FOR 12Z AVIATION. AVIATION...LOW CONFIDENCE TAF FORECAST. MVFR TO BRIEF IFR VSBYS AT BEGINNING OF TAF PERIOD AT KVCT/KALI WITH CONDITIONS IMPROVING TO VFR BY MID MRNG. VFR AT KCRP/KLRD TO START THE DAY WITH TEMPO MVFR CIGS POSSIBLE THRU MID MRNG AT KLRD. ALL TERMINALS SHOULD BE VFR BY MID/LATE MRNG WITH VFR THEN PREVAILING THRU THE AFTN. HOWEVER...ISO TO SCT SHRA MAY IMPACT KCRP AND KALI THIS AFTN WITH TEMPO MVFR TO EVEN IFR VSBYS/CIGS POSSIBLE IF PRECIP IS HEAVY ENOUGH. TIMING IS UNCERTAIN...BUT ATTM FEEL THAT MAIN THREAT TO TERMINALS WILL BE DRNG MIDDAY/AFTN HRS. KLRD SHOULD REMAIN DRY MOST OF THE DAY WITH CHANCES OF SHRA OCCRNG MID/LATE AFTN AND INTO EARLY EVENING. KVCT XPCTD TO REMAIN DRY. OVERNIGHT...PRECIP DISSIPATES WITH VFR PREVAILING UNTIL LATE IN THE TAF PERIOD WHEN MVFR VSBYS DVLP...PRIMARILY AT KLRD/KVCT/KALI. NERLY WINDS 5 TO 10 KTS BECOMING MORE ERLY AND SLIGHTLY STRONGER THRU THE TAF PERIOD. && .PRELIMINARY POINT TEMPS/POPS... CORPUS CHRISTI 84 70 86 66 84 / 40 10 20 10 10 VICTORIA 86 62 87 60 84 / 10 10 10 10 10 LAREDO 85 71 87 67 86 / 40 20 20 20 20 ALICE 85 69 88 65 86 / 50 10 20 20 10 ROCKPORT 85 70 86 69 84 / 20 10 10 10 10 COTULLA 85 68 86 63 86 / 20 10 20 10 10 KINGSVILLE 85 70 87 66 85 / 50 10 20 20 10 NAVY CORPUS 85 73 85 71 83 / 40 10 20 10 10 && .CRP WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && TE/81...SHORT TERM
Hazardous weather outlook, Oct 20, 5:21 AM CDT, 6 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 521 AM CDT MON OCT 20 2014 GMZ230-235-250-255-270-275-TXZ229>234-239>247-211030- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR- COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM- WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO 60 NM-LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 521 AM CDT MON OCT 20 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS WILL BE POSSIBLE TODAY...PRIMARILY ACROSS THE COASTAL PLAINS AND BRUSH COUNTRY. LOCALIZED MINOR FLOODING MAY OCCUR UNDER THE HEAVIER SHOWERS...BUT WIDESPREAD FLOODING IS NOT CURRENTLY ANTICIPATED TODAY. A MODERATE RISK OF RIP CURRENTS WILL EXIST TODAY ALONG GULF FACING BEACHES. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SMALL CRAFT ADVISORY CONDITIONS DUE TO HIGH SEAS ARE POSSIBLE TUESDAY EVENING THROUGH WEDNESDAY OVER THE OFFSHORE WATERS. THERE IS A MODERATE RISK FOR RIP CURRENTS AND MINOR COASTAL FLOODING TUESDAY AND WEDNESDAY DUE TO THE COMBINED INFLUENCE OF LONG PERIOD SWELLS AND PERSISTENT MODERATE EAST TO NORTHEAST WINDS IN THE SURF ZONE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. RH/TMT
The office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 20, 8:43 AM CDT | Areal Flood Advisory | CRP | Aransas | 62 min |
| Oct 20, 11:03 AM CDT | Areal Flood Advisory | CRP | Nueces | 57 min |
| Oct 20, 11:35 AM CDT | Areal Flood Advisory | CRP | Nueces | 55 min |
| Oct 20, 11:44 AM CDT | Areal Flood Advisory | CRP | Nueces | 61 min |
| Oct 20, 12:47 PM CDT | Areal Flood Advisory | CRP | Nueces | 88 min |
| Oct 20, 12:48 PM CDT | Areal Flood Advisory | CRP | San Patricio | 87 min |
| Oct 20, 1:39 PM CDT | Areal Flood Advisory | CRP | Nueces, San Patricio | 51 min |
| Oct 20, 1:46 PM CDT | Flash Flood Warning | CRP | Kleberg, Nueces | 119 min |
| Oct 20, 2:13 PM CDT | Areal Flood Advisory | CRP | San Patricio | 62 min |
| Oct 20, 3:47 PM CDT | Areal Flood Advisory | CRP | Nueces | 118 min |
Nearby
Flash Flood Warnings in Texas, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.